Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Sep, 1975, Volume 43, Issue 5

Note on a Large-Sample Result in Specification Analysis<933:NOALRI>2.0.CO;2-C
p. 933-936

T. Kloek

If two linear models have different sets of explanatory variables and the same variable to be explained, the residual variance of the correct model (S^2"n) has a smaller mean value than that of the incorrect one (t^2"n). This note shows under fairly general conditions that S^2"n < t^2"n will hold with probability arbitrarily close to 1 provided that the sample size n is large enough.

Log In To View Full Content